New equivalences for pattern avoidance for involutions

W.M.B. Dukes, Vit Jelínek, Toufik Mansour, Astrid Reifegerste

Research output: Contribution to journalArticlepeer-review

6 Citations (Scopus)

Abstract

We complete the Wilf classification of signed patterns of length 5 for both signed permutations and signed involutions. New general equivalences of patterns are given which prove Jaggard's conjectures concerning involutions in the symmetric group avoiding certain patterns of length 5 and 6. In this way, we also complete the Wilf classification of S5, S6 and S7 for involutions.
Original languageEnglish
Pages (from-to)457-465
Number of pages9
JournalProceedings of the American Mathematical Society
Volume137
Issue number2
DOIs
Publication statusPublished - 2009

Keywords

  • forbidden subsequences
  • pattern avoiding permutations
  • pattern avoiding involutions
  • signed permutations
  • Wilf equivalence

Cite this